MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 10MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 10MM; SCREW,FIXATION,BONE
Model Number 02.211.010
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional classification code: hrs.Explant date is not applicable since it is still implanted in patient.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an open reduction internal fixation (orif) left distal humerus fracture on (b)(6) 2018.During the procedure, the measurement of the depth gauge for screws was 5mm which was too short.A second set was opened for another depth gauge and the surgeon expressed the same problem with the second one.It was also reported that the three (3) variable angle (va) locking screws were wasted.All three screws were remeasured to confirm length.The va locking screw would not lock into the most distal-lateral hole of the plate.The surgeon tried to remove it but the screw just spun in the locking hole without retracting out.The surgeon continued to implant the plate because the reduction and the rest of the fixation were good.The screw was also remained implanted because it would not get out without taking the plate off.There were 5-10 minutes of surgical delay.The patient outcome was stable.Concomitant devices reported: unknown variable angle locking screws (part # unknown, lot # unknown, quantity 3) this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 10MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7658623
Report Number2939274-2018-52698
Device Sequence Number2063501
Product Code HWC
UDI-Device Identifier10886982053541
UDI-Public(01)10886982053541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.010
Device Catalogue Number02.211.010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/05/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 2018; SEE DESCRIPTION, (B)(6) 2018
Patient Age18 YR
Patient Weight103